Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Decreased kidney function, high BP, IGA nephropathy. MRI done, occult blood in blood test. Does dye from MRIs cause problems?

I have had several MRIs with contrast over the past 3 years, since this started my kidney function has decreased, my blood pressure had gone up. At first they thought I had IGA nephropathy . I still have occult blood in the UA tests with a GRF that runs in the 50 s and my Creatinine is around 1.11. A recent Ua test now is showing 4-10 RBCs. My question is this, could the dye from the MRIs be causing some of these problems? If not, any suggestions of what i should be doing or seeing at this time? thank you
Asked On : Mon, 9 Apr 2012
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Nephrologist 's  Response
GFR of 50 to 60 is safe enough for MRI contrast exposure. As it is, the contrast used in MRI only rarely causes kidney damage. What it more commonly does is, damage the skeletal muscles, that too, when GFR is below 30.
Yes, IgA Nephropathy is a possibility. Only Kidney Biopsy can conclusively prove it. Ask your Nephrologist if he/she feels whether the biopsy is required.
You should be aiming at strict BP control, avoidance of pain killers and avoidance of alternative meds. Increase in proteins in urine and increase in serum creatinine are markers of a worsening disease and in some cases, need for change in treatment approach.
Answered: Sun, 22 Apr 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor